Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Sep 9, 2012, 4:05 PM EDT for Volusia County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2012, 4:05 PM EDT (20:05 UTC)
- Expired
- Sep 9, 2012, 5:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Jacksonville radar (KJAX), 142 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142
WWUS82 KMLB 092005
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
405 PM EDT SUN SEP 9 2012
FLZ041-044-141-092100-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
405 PM EDT SUN SEP 9 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER NORTHERN LAKE COUNTY...NORTHWESTERN
VOLUSIA COUNTY...
* UNTIL 500 PM EDT.
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 13 MILES
NORTHWEST OF ORMOND BY THE SEA TO 23 MILES SOUTHWEST OF LAKE
GEORGE...MOVING EAST AT 20 MPH.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2942 8109 2924 8101 2894 8170 2896 8170
2897 8166 2905 8166 2905 8164 2934 8166
2938 8145 2940 8142 2927 8141 2927 8116
2941 8116 2943 8110
TIME...MOT...LOC 2005Z 270DEG 17KT 2948 8119 2910 8188
$$
SEDLOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 9, 3:43 PM EDT, 22 minutes earlier.
Area forecast discussion, Sep 9, 3:43 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 343 PM EDT SUN SEP 9 2012 .DISCUSSION... CURRENT...ORIGINAL PREFRONTAL BAND OF SHOWERS AND ISOLATED STORMS CONTINUES TO DISSIPATE OVER PORTIONS OF OSCEOLA AND BREVARD COUNTIES...BUT EXPECT SOME REDEVELOPMENT WITHIN THE NEXT FEW HOURS WHERE BREAKS IN CLOUDS AND SUBSEQUENT DIURNAL HEATING TAKE PLACE. THIS LOOKS MOST LIKELY FROM SOUTHERN BREVARD AND OSCEOLA COUNTIES SOUTH ALONG THE TREASURE COAST AND OVER THROUGH OKEECHOBEE COUNTY. TEMPERATURES HAVE WARMED INTO THE UPPER 80S/LOWER 90S...THUS MAKING FOR GREATER DESTABILIZATION. HOWEVER...LOWER DEEP LAYER MOISTURE VALUES WILL SERVE AS THE LIMITING FACTOR. NORTHERN PORTIONS OF LAKE AND VOLUSIA COUNTY ALSO LOOK TO EXPERIENCE SCATTERED SHOWERS AND STORMS INTO THIS EVENING AS A SECONDARY CLUSTER OF PREFRONTAL ACTIVITY HAS DEVELOPED ACROSS MARION AND PUTNAM COUNTIES TO THE NORTH IN A MORE MOIST ENVIRONMENT. TONIGHT...FRONTAL BOUNDARY WILL SLOWLY PROPAGATE SOUTHWARD ACROSS THE PENINSULA AND PRODUCE A CHANCE OF SHOWERS WITH ISOLATED THUNDERSTORMS. WINDS WILL VEER FROM WEST TO NORTHWEST AND BECOME DECREASE IN MAGNITUDE IN RESPONSE TO A WEAKENING PRESSURE GRADIENT OWING TO THE DEPARTING SURFACE LOW PRESSURE SYSTEM ASSOCIATED WITH THE FRONTAL BOUNDARY. OVERNIGHT LOWS WILL RANGE FROM THE LOW TO MID 70S. MONDAY-TUESDAY...WEAKENING WIND FIELDS AND UPPER LEVEL DYNAMICS WILL CAUSE MOISTURE ASSOCIATED WITH THE FRONTAL BOUNDARY TO LINGER ACROSS EAST CENTRAL FLORIDA AS THE BOUNDARY FLATTENS OUT AND PROPAGATES SLOWLY SOUTHWARD. WILL LEAVE SCATTERED SHOWER AND ISOLATED STORM CHANCES IN THE FORECAST FOR MONDAY AREAWIDE AS MID- UPPER LEVEL IMPULSES MOVE ACROSS THE AREA IN A MODEST ZONAL FLOW. CONVERGENCE WILL CONTINUE WEAKENING ALONG THE FRONT...BUT ENOUGH FORCING LOOKS TO STILL EXIST FOR CONVECTION. SHOULD START TO SEE DRIER AIR MOVE IN TUESDAY ACROSS NORTHERN VOLUSIA AND LAKE COUNTIES...INHIBITING SHOWER/STORM CHANCES. REMAINDER OF THE AREA WILL SEE ISOLATED TO SCATTERED COVERAGE AS LARGE-SCALE FORCING MIGRATES SOUTH. BEST CHANCES FOR STORMS WILL BE IN OKEECHOBEE COUNTY AND ACROSS THE TREASURE COAST WHERE HIGHER MOISTURE VALUES AND GREATEST AMOUNT OF FORCING WILL RESIDE. HIGH TEMPERATURES IN THE MID-UPPER 80S ALONG THE COAST WITH ONSHORE FLOW COMPONENT AND UPPER 80S TO NEAR 90 INLAND. WEDNESDAY-SATURDAY (PREVIOUS DISCUSSION)...WITH A SLOWER AND PERHAPS LESS ROBUST FRONTAL PASSAGE THROUGH EAST CENTRAL FLORIDA...IT MAY TAKE UNTIL MID TO LATE WEEK FOR THE EXPECTED DEEP EAST-NORTHEAST FLOW PATTERN TO SET UP ACROSS THE REGION. WHILE MODELS STILL SHOW THE SURFACE FRONT MAKING ENOUGH SOUTHWARD PROGRESS TO BRING DRIER CONDITIONS FOR MOST OF EAST CENTRAL FLORIDA...WILL KEEP AT LEAST ISOLATED SHOWERS AND STORMS ACROSS THE TREASURE COAST AND OKEECHOBEE COUNTY THROUGH THE PERIOD WHERE HIGHER MOISTURE WILL POOL. THE SURFACE HIGH BUILDING IN BEHIND THE FRONT ACROSS THE MID ATLANTIC WILL SETTLE OVER THE CAROLINAS BY LATE WEEK...BRINGING THE FLOW AROUND TO THE EAST AND ALLOW FOR A GRADUAL MOISTENING OF THE ATMOSPHERE OFF THE ATLANTIC INTO NEXT WEEK. AS A RESULT...DO NOT EXPECT COMPLETELY DRY CONDITIONS TO CONTINUE AS ISOLATED-SCATTERED ONSHORE MOVING SHOWERS ARE EXPECTED TO BE BACK IN PLACE BY THURSDAY AND FRIDAY. ONSHORE FLOW WILL KEEP TEMPERATURES A DEGREE OR TWO BELOW NORMAL IN THE UPPER 80S WITH A FEW 90F READINGS OVER THE INTERIOR. && .AVIATION... VFR CONDITIONS WILL PREVAIL...BUT WILL SEE TEMPO MVFR AS SHOWERS APPROACH AND IMPACT TERMINALS INTO THIS EVENING. INCLUDED VCTS FOR LATE AFTERNOON/EARLY EVENING FROM KVRB SOUTH AS HEATING SHOULD ALLOW FOR DEVELOPMENT OF STORMS. SHOWERS AND EMBEDDED STORMS MAY ALSO LINGER INTO THE OVERNIGHT HOURS. WEST/SOUTHWEST WINDS WILL VEER WITH TIME AND BEGIN SUBSIDING IN SPEED BY THIS EVENING. && .MARINE... TONIGHT-MONDAY...WEST TO SOUTHWEST WINDS OF 15-20 KNOTS WILL DECREASE TO NEAR 10 KNOTS BY MORNING AS PRESSURE GRADIENT WEAKENS IN RESPONSE TO DEPARTING SURFACE LOW PRESSURE CENTER. APPROACH OF A RIDGE OF HIGH PRESSURE WILL VEER WINDS TO THE NORTHEAST THROUGHOUT THE DAY. WIND WAVES AND LONG PERIOD SWELL FROM DISTANT TROPICAL CYCLONE LESLIE WILL KEEP SEAS AT 3-4 FEET NEARSHORE AND 4-5 FEET OFFSHORE OVERNIGHT...SO WILL INCLUDE FIRST PERIOD CAUTIONARY STATEMENT. TUESDAY-THURSDAY (PREVIOUS DISCUSSION)...ROBUST EAST-NORTHEAST FLOW WILL BE IN PLACE FOR THE REMAINDER OF THE WEEK AS HIGH PRESSURE BUILDS ACROSS THE MID ATLANTIC...PLACING THE LOCAL WATERS IN A LONG FETCH EASTERLY PATTERN. BOATING CONDITIONS WILL BE UNFAVORABLE WITH WINDS CURRENTLY EXPECTED TO BE AROUND 15KTS...OCCASIONALLY 15-20KTS...AND SEAS REMAINING ELEVATED AT 3-5FT NEARSHORE/5-7FT OFFSHORE DUE TO THE LONG FETCH AND CONTINUING LONG PERIOD SWELL COMPONENT. ADVISORY/CAUTIONARY HEADLINES MAY BE NEEDED FOR MUCH OF NEXT WEEK FROM TUESDAY ONWARDS. && .PRELIMINARY POINT TEMPS/POPS... DAB 87 73 86 75 / 60 40 40 20 MCO 87 73 91 73 / 60 40 40 20 MLB 89 74 87 76 / 50 40 50 30 VRB 89 73 89 75 / 50 40 50 30 LEE 85 74 88 73 / 60 40 40 20 SFB 87 75 90 73 / 60 40 50 20 ORL 87 74 90 74 / 60 40 40 20 FPR 89 73 88 75 / 50 40 50 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECAST/AVIATION...GUSEMAN IMPACT WEATHER...LASCODY
Hazardous weather outlook, Sep 9, 11:02 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1102 AM EDT SUN SEP 9 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-092000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1102 AM EDT SUN SEP 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A CLUSTER OF SHOWERS AND STORMS AHEAD OF A FRONTAL BOUNDARY IS EXPECTED TO REMAIN FOCUSED ALONG THE WEST CENTRAL FLORIDA COAST THIS AFTERNOON. LINGERING RAIN ACROSS THE INTERIOR AROUND METRO ORLANDO SHOULD DIMINISH EARLY...BUT CLOUDS WILL PERSIST WELL INTO THE AFTERNOON. THIS WILL INHIBIT STORM REGENERATION FROM ORLANDO NORTHWARD. DAYTIME HEATING SOUTHWARD FROM ABOUT LAKE KISSIMMEE AND MELBOURNE TO OKEECHOBEE AND THE TREASURE COAST SHOULD LEAD TO SCATTERED SHOWERS AND STORMS FORMING. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING... GUSTY WINDS OF 30 TO 40 MPH AND HEAVY DOWNPOURS. A FEW STRONGER STORMS MAY PRODUCE FREQUENT LIGHTNING AND WIND GUSTS UP TO 50 MPH. .RIP CURRENT IMPACT... LONG PERIOD SWELLS FROM DISTANT TROPICAL CYCLONE LESLIE WILL BRING ROUGH SURF AND A HIGH RIP CURRENT DANGER AT THE BEACHES. CHECK WITH LIFEGUARDS ABOUT OCEAN DANGERS BEFORE ENTERING THE SURF. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED LIGHTNING STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 35 KNOTS AS THEY MOVE EAST AT 20 KNOTS ACROSS INLAND LAKES...THE INTRACOASTAL WATERS AND THE NEARSHORE ATLANTIC. THE GREATEST CHANCE WILL BE SOUTHWARD FROM ABOUT MELBOURNE AND LAKE KISSIMMEE. BOATERS SHOULD MOVE TO SAFE HARBOR AS SKIES DARKEN TO THE WEST. .WIND AND SEA IMPACT... SOUTHWEST TO WEST WINDS 15 TO 20 KNOTS WILL PRODUCE CHOPPY SHORT PERIOD WAVES OVER THE COASTAL WATERS AND EXPOSED PORTIONS OF INLAND LAKES AND THE INTRACOASTAL WATERWAYS. SMALL CRAFT SHOULD EXERCISE CAUTION FOR THESE CONDITIONS. ALSO...NAVIGATING INLETS WILL BE DANGEROUS DURING THE EBB TIDE LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FRONTAL BOUNDARY MOVING SLOWLY THROUGH FLORIDA WILL BRING AN INCREASED CHANCE OF SHOWERS AND STORMS ON MONDAY...AND INTO TUESDAY ALONG THE TREASURE COAST. DANGEROUS RIP CURRENTS...BREAKING WAVES AND CHOPPY SURF WILL PERSIST THROUGH MUCH OF THE UPCOMING WEEK DUE TO LONG PERIOD SWELLS FROM DISTANT TROPICAL CYCLONE LESLIE AND BREEZY ONSHORE WINDS BEHIND THE FRONTAL BOUNDARY. BOATING CONDITIONS ARE EXPECTED TO ALSO BE HAZARDOUS BEHIND THE FRONT THROUGH MUCH OF THE UPCOMING WEEK DUE TO INCREASING NORTHEAST WINDS AND LINGERING LONG PERIOD SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON. RL
In the hours before
Special weather statement, Sep 9, 4:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
405 PM EDT SUN SEP 9 2012
FLZ041-044-141-092100-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
405 PM EDT SUN SEP 9 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER NORTHERN LAKE COUNTY...NORTHWESTERN
VOLUSIA COUNTY...
* UNTIL 500 PM EDT.
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 13 MILES
NORTHWEST OF ORMOND BY THE SEA TO 23 MILES SOUTHWEST OF LAKE
GEORGE...MOVING EAST AT 20 MPH.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2942 8109 2924 8101 2894 8170 2896 8170
2897 8166 2905 8166 2905 8164 2934 8166
2938 8145 2940 8142 2927 8141 2927 8116
2941 8116 2943 8110
TIME...MOT...LOC 2005Z 270DEG 17KT 2948 8119 2910 8188
SEDLOCKNearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.